MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number 50262
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf impact code f2306 captures the reportable event of resuscitation.Imdrf impact code f0801 captures the reportable event of intensive care.Imdrf impact code f21 captures the reportable event of unexpected deterioration.Imdrf patient code e0506 captures the reportable event of hemorrhage.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline needle was used during a procedure to insert a coil to control a bleeding gastric varix on (b)(6) 2025.During procedure, the expect slimline needle was inserted in the varix, the area was very mobile due to respirations and hiccupping.The stylet was removed from the needle; a coil was placed in the needle and the stylet was attempted to be advanced to push the coil into the varix and stop the bleeding.The coil would only advance to about the halfway point and became stuck the scope was attempted to be repositioned but was unsuccessful.A gastroscope was put up to glue the varix under endoscopic view, but the varix started bleeding and the patient became unstable.A code 66 was called and resuscitation was initiated; the patient was intubated after the scope was removed.The patient was admitted to icu where the varix was injected with glue to stop the bleeding.Another expect slimline needle was opened outside the patient and a coil was attempted be advanced through the needle and it also became stuck.According to the indication for use set by the manufacturer, the device is intended to be used for the delivery of injectable materials (fluids) or fiducials.However, in this case the physician attempted to use coils.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline needle was used during a procedure to insert a coil to control a bleeding gastric varix on (b)(6) 2025.During procedure, the expect slimline needle was inserted in the varix, the area was very mobile due to respirations and hiccupping.The stylet was removed from the needle, a coil was placed in the needle and the stylet was attempted to be advanced to push the coil into the varix and stop the bleeding.The coil would only advance to about the half way point and became stuck the scope was attempted to be repositioned but was unsuccessful.A gastroscope was put up to glue the varix under endoscopic view, but the varix started bleeding and the patient became unstable.A code 66 was called and resuscitation was initiated, the patient was intubated after the scope was removed.The patient was admitted to icu where the varix was injected with glue to stop the bleeding.Another expect slimline needle was opened outside the patient and a coil was attempted be advanced through the needle and it also became stuck.According to the indication for use set by the manufacturer, the device is intended to be used for the delivery of injectable materials (fluids) or fiducials.However, in this case the physician attempted to use coils.Additional information was received on february 03, 2026.The needle was in place when the patient complications occurred.
 
Additional Manufacturer Narrative
Block h2: additional information block b5 was updated based on the additional information received on february 03, 2026.Block h6: imdrf impact code f2306 captures the reportable event of resuscitation.Imdrf impact code f0801 captures the reportable event of intensive care.Imdrf impact code f21 captures the reportable event of unexpected deterioration.Imdrf patient code e0506 captures the reportable event of hemorrhage.

Brand Name
EXPECT SLIMLINE (SL)
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24246542
Report Number3005099803-2026-00425
Device Sequence Number9657444
Product Code ODG
UDI-Device Identifier08714729848714
UDI-Public(01)08714729848714(17)280921(10)37817348
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50262
Device Catalogue Number50262
Device Lot Number0037817348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/20/2026
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown